North Carolina, 2013Damaging Winds in North Carolina, August 10, 2013
August 10, 2013 · NWS RAH · 12 events in 7 counties and zones
Showers and thunderstorms developed across Virginia and sent an outflow southward into central North Carolina. With moderate to strong instability thunderstorms developed along this outflow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed across Virginia and sent an outflow southward into central North Carolina. With moderate to strong instability thunderstorms developed along this outflow. Several storms became severe across portions of the northern Piedmont and central and northern Coastal Plain of central North Carolina and produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 10, 12:30 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 10, 12:30 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT SAT AUG 10 2013
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL EXTEND ACROSS THE SOUTHEAST STATES THIS
WEEKEND. MEANWHILE...A COLD FRONT WILL APPROACH SLOWLY FROM THE
NORTHWEST...THEN STALL AND WEAKEN OVER OUR REGION ON MONDAY. A
STRONGER COLD FRONT WILL ARRIVE DURING THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM SATURDAY...
KEEPING A CLOSE EYE ON SHOWER/TSTM ACTIVITY TO OUR NORTH OVER
CENTRAL VA AND WEST APPROACHING OUR TRIAD ZONES. ACTIVITY IS
EXPECTED TO CONTINUE TO DEVELOP SOUTHWARD AND EASTWARD RESPECTIVELY
ON OUTFLOWS AND PERHAPS EXPAND IN COVERAGE WITH NEW CELLS DEVELOPING
INVOF THE PIEDMONT TROUGH. LATEST MESOANALYSIS SHOWS 3500+ J/KG
SBCAPE ACROSS MOST OF OUR CWA...AND WHILE MID LEVEL LAPSE RATES ARE
FAIRLY MODEST...A PWAT RIDGE OF 2+ INCHES LIES ACROSS AT LEAST THE
NORTHERN HALF OF OUR CWA. BULK SHEAR LESS THAN 30 KTS SUGGESTS
LIMITED ORGANIZATION...BUT GIVEN MOISTURE PROFILE AND CAPE...THE
DEEPER CELLS SHOULD BE CAPABLE OF PRODUCING INTENSE DOWNPOURS...
FREQUENT TO EXCESSIVE LIGHTNING...AND PERHAPS A FEW ISOLATED STRONG
TO NEAR-SEVERE WIND GUSTS. GIVEN SW-NE ORIENTATION OF CURRENT
ACTIVITY AND DEEP LAYER SW FLOW...WILL HAVE TO WATCH THE DIRECTION
OF OUTFLOWS AND POTENTIAL FOR SOME CELL TRAINING...WHICH COULD LEAD
TO POOR DRAINAGE AND URBAN FLOODING. IN TERMS OF COVERAGE...WITH
MOISTURE DECREASING AND STABILITY INCREASING SOUTHWARD...THE BEST
COVERAGE ACROSS CENTRAL NC THE REST OF THIS AFTERNOON AND EVENING
SHOULD BE ACROSS THE NORTHERN HALF OF OUR CWA...WITH THE LEAST
COVERAGE ACROSS OUR SE ZONES.
WHILE MOST OF THIS ACTIVITY IS EXPECTED TO WIND DOWN BY MIDNIGHT...
A FEW SHOWERS MAY PERSIST A LITTLE BEYOND MIDNIGHT...PARTICULARLY
ACROSS OUR NE ZONES. OTHERWISE...PC SKIES THE REST OF THE NIGHT. SFC
DWPTS ONCE AGAIN SUGGEST LOWS IN THE LOWER-MIDDLE 70S.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 130 PM SATURDAY...
SIMILAR PATTERN WILL BE IN PLACE ON SUNDAY WITH THE MID LEVEL RIDGE
CENTERED JUST OFF THE SE COAST AND THE SFC FRONT REMAINING TO OUR
NORTH. SCATTERED SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP AFT 18Z
ALONG THE PIEDMONT TROUGH AND ANY REMNANT/LINGERING OUTFLOW
BOUNDARIES FROM TODAY'S ACTIVITY. CONVECTIVE PARAMETERS ON SUNDAY
WILL BE VERY SIMILAR TO TODAY'S (SEE NEAR TERM DISC FOR
DETAILS)...THUS THE MAIN CONCERNS WILL ONCE AGAIN BE LOCALIZED
DOWNPOURS...FREQ-TO-EXCESS LIGHTNING...AND PERHAPS AN ISOLATED
STRONG-TO-SEVERE WIND GUST. PERSISTENCE FOR HIGHS...89-92...WARMEST
EAST. WILL CARRY CHANCE POPS INTO EARLY SUNDAY NIGHT FOR ANY
LINGERING SHOWER/TSTM ACTIVITY...HOWEVER ACTIVITY SHOULD WIND DOWN
AFT MIDNIGHT. LOWS SUNDAY NIGHT ONCE AGAIN IN THE LOWER 70S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 130 PM SATURDAY...
A VERY WET PERIOD SETTING UP FOR THE LONG TERM AS A FRONTAL ZONE
DRAPES ACROSS THE CAROLINAS WITH PERSISTENT 2 TO 2.5 INCH
PRECIPITABLE WATER VALUES BEING TRANSPORTED OUT OF THE EASTERN GULF
OF MEXICO. THE MAIN SEVERE THREAT FOR THIS TIME PERIOD WILL BE FLASH
FLOODING AS SEVERAL DAYS OF RAIN ARE EXPECTED WITH HIGHEST AMOUNTS
LIKELY IN THE SOUTHEASTERN PORTIONS OF THE CWA. CURRENT 7 DAY
PRECIPITATION FORECAST OUT OF THE WPC CALLS FOR AS MUCH AS 5 INCHES
OF RAIN ALONG THE COAST WITH 3-4 INCHES LIKELY OVER SOUTHEASTERN
PORTIONS OF THE CWA. BACK TO THE NORTHWEST...A LITTLE DRIER FORECAST
IS EXPECTED BUT 2-3 INCHES OF RAIN DURING THIS PERIOD ARE STILL
LIKELY.
THE SURFACE FRONT IS PROGGED TO BE DRAPED ACROSS THE SOUTHERN PART
OF THE CWA AS WELL AS SOUTH CAROLINA AND GEORGIA ON MONDAY. BY
MONDAY EVENING THE FRONT WILL BEGIN TO SLOWLY CREEP BACK NORTHWARD
AS A WARM FRONT...BUT MOVEMENT WILL BE SLOW DUE TO THE VERY ZONAL
UPPER LEVEL PATTERN.BY TUESDAY THE UPPER LEVEL TROUGH WILL BEGIN TO
DEEPEN INTO THE MISSISSIPPI VALLEY...HELPING THE FRONTAL ZONE ACROSS
THE CAROLINAS TO MOVE NORTHWARD...ESPECIALLY IN THE EASTERN PART OF
THE STATE. IN THE WEST...THE FRONT WILL REMAIN FURTHER SOUTH.
A SURFACE HIGH OVER THE GREAT LAKES WILL STRENGTHEN ON WEDNESDAY
WILL BEGIN TO CLEAR OUT THE NORTHWESTERN PART OF THE STATE AND KEEP
THE FRONT CONFINED TO THE EASTERN HALF OF NORTH CAROLINA. IT IS
DIFFICULT TO DETERMINE HOW BIG THE INFLUENCE OF THE HIGH WILL
BE...IN PARTICULAR IF IT WILL KEEP THE NORTHWESTERN PIEDMONT DRY OR
NOT. CHANCES FOR PRECIP WILL CERTAINLY INCREASE TO THE EAST. IN
ADDITION...THE UPPER LEVEL JET STRUCTURE BECOMES MUCH MORE FAVORABLE
FOR UPPER LEVEL DIVERGENCE BY WEDNESDAY AFTERNOON WITH A 50-75 KT
300MB JET SETTING UP OVER SOUTHERN VA. NOT MUCH TO CHANGE THE
PATTERN ON THURSDAY AS THE SURFACE HIGH EXTENDS INTO THE
NORTHEAST...WITH THE FRONT SANDWICHED BETWEEN IT AND THE BERMUDA
HIGH...BISECTING THE CWA FROM SOUTHWEST TO NORTHEAST. AT THE UPPER
LEVELS THE FRONT WILL REMAIN CAMPED ON THE FRONT SIDE OF THE TROUGH
WITH AN UPPER LEVEL HIGH OFF THE FLORIDA COAST HELPING TO KEEP IT
THERE. THIS PATTERN WILL KEEP THE GULF OF MEXICO OPEN FOR CONTINUED
OPTIMAL MOISTURE TRANSPORT.
FRIDAY THE HIGH WILL MIGRATE TO THE NORTHEASTERN CONUS AND BEGIN TO
CREATE A WEDGE FRONT THAT WILL NOSE DOWN ALONG THE LEE OF THE
APPALACHIANS...POSSIBLY SETTING UP AN OVERRUNNING PRECIP EVENT IF
NOT BY FRIDAY THAN ON SATURDAY..AS A MESO LOW MOVES UP THE SOUTHEAST
COAST...BRINGING ANOTHER SLOG OF MOISTURE WITH IT.
NEAR AND SLIGHTLY BELOW NORMAL TEMPERATURES IN THE MID TO UPPER 80S
MONDAY AND TUESDAY WILL QUICKLY DROP BACK TO THE LOWER 80S AND
POSSIBLY EVEN UPPER 70S FOR HIGHS LATE IN THE FORECAST PERIOD.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 111 PM SATURDAY...
VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE 24 HOUR TAF
PERIOD...WITH THE EXCEPTION BEING DURING PERIODS OF SCATTERED
SHOWER AND TSTM ACTIVITY THIS AFTERNOON AND EARLY EVENING...WHICH
WILL LOCALLY REDUCE FLT CONDITIONS TO MVFR OR PERHAPS EVEN IFR IN
THE HEAVIER DOWNPOURS. PRECIP EXPECTED TO END ACROSS CENTRAL NC BY
11/06Z WITH VFR CONDITIONS THE REST OF THE NIGHT. SIMILAR WEATHER
PATTERN ON SUNDAY WILL MEAN VFR CONDITIONS THROUGH 11/16Z...THEN
SCATTERED SHOWERS AND TSTMS DEVELOPING ONCE AGAIN DURING THE
AFTERNOON.
LOOKING AHEAD:
PATCHY MORNING FOG AND/OR LOW STRATUS...AND SCATTERED MAINLY
AFTERNOON AND EVENING SHOWERS AND STORMS...WILL BE POSSIBLE
THROUGHOUT THE PERIOD. THE RELATIVE BEST CHANCE OF SHOWERS AND
STORMS WILL BE TUE AND TUE NIGHT...WHEN AN UPPER LEVEL TROUGH AND
SURFACE COLD FRONT MOVE INTO OUR REGION.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...NP
SHORT TERM..NP
LONG TERM...RTE
AVIATION...NP/MWS
Hazardous weather outlook, Aug 10, 3:13 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
413 AM EDT SAT AUG 10 2013
NCZ007>011-021>028-038>043-073>077-110815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
413 AM EDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS...THE STRONGEST OF WHICH WILL
BE CAPABLE OF PRODUCING STRONG TO MARGINALLY SEVERE WIND GUSTS AND
LOCALIZED FLOODING...ARE EXPECTED THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE THREAT OF STRONG TO MARGINALLY SEVERE WIND GUSTS WILL AGAIN
ACCOMPANY SCATTERED TO NUMEROUS THUNDERSTORMS ON SUNDAY.
THUNDERSTORMS...WITH HEAVY RAIN AND LOCALIZED FLOODING...WILL
BECOME MORE NUMEROUS TO WIDESPREAD ON TUESDAY.
NCZ078-083>086-088-089-110815-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
413 AM EDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS...THE STRONGEST OF WHICH WILL
BE CAPABLE OF PRODUCING STRONG TO MARGINALLY SEVERE WIND GUSTS AND
LOCALIZED FLOODING...ARE EXPECTED SUNDAY AFTERNOON AND EVENING.
THUNDERSTORMS...WITH HEAVY RAIN AND LOCALIZED FLOODING...WILL
BECOME MORE NUMEROUS TO WIDESPREAD ON TUESDAY.
MWS/CBL
In the hours before
Special weather statement, Aug 10, 12:44 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
144 PM EDT SAT AUG 10 2013
NCZ021-101845-
FORSYTH-
144 PM EDT SAT AUG 10 2013
...STRONG THUNDERSTORMS APPROACHING FORSYTH COUNTY...
AT 142 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RURAL HALL TO 6 MILES WEST
OF DONNAHA TO 21 MILES WEST OF HUNTSVILLE...OR ALONG A LINE EXTENDING
FROM KING TO EAST BEND TO 20 MILES NORTHWEST OF MOCKSVILLE...MOVING
EAST AT 20 MPH.
THROUGH 245 PM...THIS LINE OF STORMS WILL GRADUALLY MOVE EAST AND
AFFECT FORSYTH COUNTY. LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DONNAHA...RURAL HALL...HUNTSVILLE...BELEWS CREEK...LEWISVILLE...AND
PFAFFTOWN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3611 8051 3614 8044 3622 8044 3626 8045
3626 8003 3601 8005 3603 8021 3600 8022
3600 8032 3597 8040 3599 8043 3601 8042
3606 8047 3604 8048 3605 8051 3609 8052
TIME...MOT...LOC 1742Z 288DEG 19KT 3628 8029 3624 8052
3602 8087Special weather statement, Aug 10, 1:29 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT SAT AUG 10 2013
NCZ022-101930-
GUILFORD-
229 PM EDT SAT AUG 10 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD COUNTY THROUGH 330
PM EDT...
AT 227 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF STOKESDALE...OR ABOUT OVER BELEWS CREEK...MOVING EAST AT
25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOKESDALE...
SUMMERFIELD...GREENSBORO...LAKE TOWNSEND...AND...GREENSBORO.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 206 AND 221.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3625 7971 3601 7976 3601 8004 3626 8003
TIME...MOT...LOC 1827Z 280DEG 23KT 3620 8005
ELLIS
Thunderstorm Wind, Guilford
- When
- August 10, 1:35 PM EST
- Where
- Guilford County, 2.63 mi WSW of Oak Ridge Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.179, -80.040
One tree was reported down on Bethel Church Road and Stigall Road.
Thunderstorm Wind, Guilford
- When
- August 10, 1:45 PM EST
- Where
- Guilford County, 0.48 mi E of Oak Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.181, -79.972
Trees were reported down on Bunch Road near Oakridge Road.
Thunderstorm Wind, Guilford
- When
- August 10, 1:50 PM EST
- Where
- Guilford County, 2.09 mi ESE of Oak Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.168, -79.945
Trees were reported down on Bunch Road near Northwest School Road.
Thunderstorm Wind, Guilford
- When
- August 10, 2:00 PM EST
- Where
- Guilford County, 0.57 mi NW of Sedgefield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.025, -79.909
One tree was blown down near the intersection of Adams Farm Parkway and Watercrest Drive.
Thunderstorm Wind, Durham
- When
- August 10, 4:10 PM EST
- Where
- Durham County, 5.65 mi SE of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.930, -78.750
One tree was reported down on a power line near Carpenter Pond Road.
Thunderstorm Wind, Durham
- When
- August 10, 4:10 PM EST
- Where
- Durham County, 1.43 mi SSW of Hope Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.952, -78.932
One tree was reported down across the road at Brighton Road and Courtland Drive.
Thunderstorm Wind, Wake
- When
- August 10, 4:15 PM EST
- Where
- Wake County, 0.69 mi S of Macedonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.740, -78.750
One tree was reported down on a house near Southeast Cary Parkway.
Thunderstorm Wind, Nash
- When
- August 10, 5:00 PM EST
- Where
- Nash County, 4.57 mi NW of Samaria
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.903, -78.229
One tree was reported down on Williams Road near Old United States Highway 64.
Thunderstorm Wind, Franklin
- When
- August 10, 5:05 PM EST
- Where
- Franklin County, 1.31 mi ESE of Bunn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.960, -78.250
One tree was reported down near North Carolina highways 39 and 98.
Thunderstorm Wind, Johnston
- When
- August 10, 5:11 PM EST
- Where
- Johnston County, 1.66 mi WNW of Four Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.461, -78.456
One tree was reported down on a mobile home on Black Creek Road.
Thunderstorm Wind, Johnston
- When
- August 10, 5:20 PM EST
- Where
- Johnston County, 1.28 mi SW of Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.485, -78.363
One tree was reported down on railroad tracks near Wal Pat Road.
Thunderstorm Wind, Wilson
- When
- August 10, 5:40 PM EST
- Where
- Wilson County, 2.76 mi SW of Black Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 35.604, -77.967
Power lines were reported blown down near the intersection of North Carolina Highway 117 and Great Swamp Loop.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in Virginia, August 10, 2013$51,000 · 56 kt wind · 3 events
- Damaging Wind in Arizona, August 10, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
- Flash Flooding and Hail in New Mexico, August 10, 2013$5,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470791, 470792, 470793, 470794, 470795, 470796, 470797, 470798, 470824, 470826, 470829, 470835.